Texas, 2025Flash Flooding in Texas, July 4, 2025
July 4, 2025 · NWS SJT · 17 events in 1 county or zone
Devastating and historic flash flooding occurred in northern and northeast portions of San Angelo, with numerous water rescues, many streets and houses completely flooded, and 1 fatality. The combination of abundant tropical moisture associated with the remnants of Tropical Storm Barry and a weak upper level storm system, led to very slow moving or stationary thunderstorms producing very heavy…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Devastating and historic flash flooding occurred in northern and northeast portions of San Angelo, with numerous water rescues, many streets and houses completely flooded, and 1 fatality. The combination of abundant tropical moisture associated with the remnants of Tropical Storm Barry and a weak upper level storm system, led to very slow moving or stationary thunderstorms producing very heavy and efficient rainfall. The heaviest rainfall amounts were 10 to 16 inches in northern San Angelo where the majority of the flash flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 4, 1:16 AM CST, 59 minutes earlier. Its key messages:
- A Flash Flood Watch is in effect for much of West Central Texas along and south of i-20 until 7 PM this evening. However, the western Concho Valley and Northern Edwards Plateau is not in the watch. Heavy rainfall is possible with the stronger cells, which may result in localized flooding.
- Isolated to widely scattered showers and thunderstorms are possible this weekend, with temperatures trending warmer.
Area forecast discussion, Jul 4, 1:16 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
216 AM CDT Fri Jul 4 2025
...New SHORT TERM...
.KEY MESSAGES...
- A Flash Flood Watch is in effect for much of West Central Texas
along and south of i-20 until 7 PM this evening. However, the
western Concho Valley and Northern Edwards Plateau is not in
the watch. Heavy rainfall is possible with the stronger cells,
which may result in localized flooding.
- Isolated to widely scattered showers and thunderstorms are
possible this weekend, with temperatures trending warmer.
&&
.SHORT TERM...
(Today and tonight)
Issued at 212 AM CDT Fri Jul 4 2025
The WV imagery early this morning is showing a slow moving/weak
disturbance across our area. Also, PW values are around record
values(2.2 to 2.4 inches) and deep moisture flux convergence over
the Heartland. For hydro warning purposes have a few Flash Flood
Warnings going for the Concho Valley and Heartland. The bottom
line, the near storm environment supports heavy rainfall and
flash flooding.
Will see a repeat today across mainly the eastern half of the area
where medium chances of rain exist. A few thunderstorms are
possible and the highest chance of flash flooding due to high
rainfall rates with any thunderstorms. The tropical
environment(very high PW values) is primed for heavy rainfall and
possible flash flooding. Have extended the Flood Watch until 7 PM
this evening. However, have removed the western 1/3 of the Concho
Valley and Northern Edwards Plateau as the threat has pretty much
ended for this area. Keep up with the latest weather information
and have many ways to receive warnings. The weather looks more
quiet for tonight with only a few showers possible.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 1221 AM CDT Fri Jul 4 2025
Rain chances will gradually decrease across West Central Texas
through the weekend, as the upper-level ridge shifts back westward
and winds aloft begin switching to a more drier northerly flow
pattern. Isolated or widely scattered showers and thunderstorms,
mainly diurnally driven, will still be possible this weekend.
With less cloud cover, afternoon high temperatures will be warmer
than what our area is currently seeing, but still slightly below
normal for July. Expect highs to be mostly in the mid 80s to
mid 90s this weekend, with continued humid conditions.
Drier and Warmer temperatures are expected to kick off the work
week next week, as the upper-level high continues to build across
the area and center over the Four Corners area on Tuesday. Our
area will be on its eastern periphery of this system, but will
heavily influence the forecast for the area through much of next
week. Expect afternoon highs to start off in the lower to mid 90s
in the early to middle parts of the week, and then climb into the
mid 90s and into the triple digits by the end of the week. Little
to no rain chances are expected for much of next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Fri Jul 4 2025
Expect MVFR/IFR ceilings through Friday morning at the terminals.
The ceiling will rise to mainly low end VFR by Friday afternoon.
Also, scattered to numerous showers and a few thunderstorms are
expected mainly east of an Abilene to San Angelo to Junction
line.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 83 72 88 72 / 60 10 30 20
San Angelo 86 71 90 72 / 60 10 20 10
Junction 82 70 87 70 / 70 20 30 10
Brownwood 80 72 85 71 / 70 20 30 20
Sweetwater 88 72 92 72 / 50 10 20 10
Ozona 85 70 89 70 / 40 20 10 10
Brady 80 70 84 70 / 70 20 30 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for Brown-Callahan-Coke-Coleman-
Concho-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Taylor-Tom Green.
&&
SHORT TERM...21
LONG TERM....TP
AVIATION...21
In the hours before
Special weather statement, Jul 3, 9:57 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1057 PM CDT Thu Jul 3 2025
TXZ155-040500-
San Saba TX-
1057 PM CDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN SABA COUNTY THROUGH MIDNIGHT
CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richland Springs, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Saba, Richland Springs, Algerita, Cherokee, Skeeterville,
Chappel, Sloan, Hall, Harkeyville, Locker, Spring Creek, and Us-
190 Near The San Saba-Lampasas County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 9905 3136 9909 3144 9887 3141 9885
3141 9878 3137 9876 3143 9873 3141 9869
3134 9870 3137 9866 3132 9864 3132 9859
3127 9863 3126 9858 3116 9850 3112 9855
3109 9852 3112 9848 3096 9845 3093 9841
TIME...MOT...LOC 0357Z 241DEG 11KT 3125 9890
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jul 4, 1:53 AM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
253 AM CDT Fri Jul 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Flash Flood 1 SSE Brady 31.13N 99.33W
07/04/2025 McCulloch TX Fire Dept/Rescue
Brady Fire dept Rescue team called to report
that they are pulling people out of flooded
homes and trapped vehicles in flood waters.
&&
TPFlash Flood, Tom Green
- When
- July 4, 2:15 AM CST
- Where
- Tom Green County, 3.22 mi N of San Angelo Res to 3.77 mi SE of Carlsbad
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.526, -100.495
Tom Green County Sheriff's Office dispatch reported flooding along US Highway 87 near FM 2105, FM 2288, near Carlsbad and Grape Creek, where they currently have several water rescues ongoing for people trapped in flooded cars.
Flash Flood, Tom Green
- When
- July 4, 2:20 AM CST
- Where
- Tom Green County, 2.01 mi ENE of San Angelo Res to 2.02 mi ENE of San Angelo Res
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.490, -100.468
Law enforcement reported flooding in a home on Erin Street.
Flash Flood, Tom Green
- When
- July 4, 3:00 AM CST
- Where
- Tom Green County, 0.5 mi E of San Angelo to 0.55 mi E of San Angelo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.471, -100.422
Law enforcement reported a water rescue due to flooding occurred near the corner of Pulliam Street and North Baze Street.
Flash Flood, Tom Green
- When
- July 4, 3:00 AM CST
- Where
- Tom Green County, 5.62 mi ESE of Carlsbad to 5.66 mi ESE of Carlsbad
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.560, -100.547
Law enforcement reported flooding in a home at 8200 North U.S. Highway 87 near Grape Creek.
Flash Flood, Tom Green
- When
- July 4, 3:30 AM CST
- Where
- Tom Green County, 3.5 mi N of San Angelo Res to 3.44 mi NNE of San Angelo Res
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.530, -100.490
Public photo of a home flooded with a few inches of water inside located near US Highway 87 and FM 2105.
Flash Flood, Tom Green
- When
- July 4, 4:00 AM CST
- Where
- Tom Green County, 2.6 mi NNW of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.503, -100.451
Public video of a home at the intersection of 42nd Street and Travis street with flood water inside their home as high as their knees.
Flash Flood, Tom Green
- When
- July 4, 4:53 AM CST
- Where
- Tom Green County, 1.27 mi ESE of San Angelo to 1.29 mi ESE of San Angelo
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 31.464, -100.409
Law enforcement reported flash flooding at the intersection of Coke Street and Schroeder Street which resulted in one fatality when a vehicle was swept away by the flood waters.
Flash Flood, Tom Green
- When
- July 4, 5:26 AM CST
- Where
- Tom Green County, 2.83 mi SSW of San Angelo S R Arpt to 3.06 mi S of San Angelo S R Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.530, -100.430
Public video of a home flooded on FM 2105 with at least a foot of water inside it.
Flash Flood, Tom Green
- When
- July 4, 5:29 AM CST
- Where
- Tom Green County, 2.9 mi N of San Angelo to 2.89 mi N of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.512, -100.437
Public video of flooding at least two feet deep with scattered debris and water damage near 50th Street and Armstrong Street.
Flash Flood, Tom Green
- When
- July 4, 5:30 AM CST
- Where
- Tom Green County, 2.27 mi ENE of San Angelo to 2.33 mi ENE of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.483, -100.394
Public reports and photos of significant flooding in the Paul Ann area of San Angelo. This included many flooded homes with water along streets 4 to 6 feet deep.
Flash Flood, Tom Green
- When
- July 4, 5:31 AM CST
- Where
- Tom Green County, 4.91 mi ESE of Carlsbad to 4.92 mi ESE of Carlsbad
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.580, -100.550
Public video of a yard flooded at least a foot deep in Grape Creek.
Flash Flood, Tom Green
- When
- July 4, 5:35 AM CST
- Where
- Tom Green County, 1.25 mi NE of San Angelo to 1.21 mi NE of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.480, -100.412
Public video of flooding on North Bell Street, with a car stranded in flood waters. Water was up to the top of the tires of the vehicle.
Flash Flood, Tom Green
- When
- July 4, 5:41 AM CST
- Where
- Tom Green County, 0.59 mi E of San Angelo to 0.61 mi E of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.470, -100.420
Public video of a yard flooded at least waist deep.
Flash Flood, Tom Green
- When
- July 4, 5:45 AM CST
- Where
- Tom Green County, 1.18 mi E of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.470, -100.410
Public photo of flooding on Pulliam Street with at least 1 foot of water deep.
Flash Flood, Tom Green
- When
- July 4, 5:45 AM CST
- Where
- Tom Green County, 0.59 mi E of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.470, -100.420
Public reported that a house was lifted off of its foundation by the flood waters and was floating down a roadway.
Flash Flood, Tom Green
- When
- July 4, 6:42 AM CST
- Where
- Tom Green County, 1.1 mi ENE of San Angelo to 1.06 mi ENE of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.477, -100.413
Public report of significant flooding at the Bell Street overpass along US Highway 277. The water was estimated to be at least 10 feet deep. In addition, a fire truck was fully submerged in the flood waters.
Flash Flood, Tom Green
- When
- July 4, 7:06 AM CST
- Where
- Tom Green County, 1.9 mi ENE of San Angelo to 1.95 mi ENE of San Angelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.480, -100.400
Public reported that a large hauling trailer was displaced by the flood waters and was floating through a flooded neighborhood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 4, 2025117 deaths · $205 million · 23 events
- Heat in Nevada, July 4 to 6, 20254 deaths · 1 event
- Rip Current in South Carolina, July 4, 20251 death · 1 event
- Lightning Strike in Florida, July 4, 20253 injured · 2 events
- Flash Flood in Idaho, July 4 to 6, 2025$25,000 · 1 event
- Damaging Winds in Wyoming, July 4 to 5, 202563 kt wind · 10 events
- Flash Flooding in Texas, July 4, 20259 events
- Tornado and Flash Flooding in Minnesota, July 4, 2025EF0 · 7 events
- Flash Flooding and Damaging Winds in North Dakota, July 4, 202561 kt wind · 7 events
- Damaging Winds in Wyoming, July 4, 2025$2,000 · 66 kt wind · 7 events
- Flood and Hail in Idaho, July 4, 2025$7,000 · 1 in hail · 7 events
- Damaging Winds in Wyoming, July 4, 202576 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282595, 1288403, 1288407, 1288411, 1282609, 1282635, 1288511, 1282637, 1282638, 1286203, 1286204, 1286205, 1286207, 1286206, 1286212, 1286208, 1286211.